Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 19, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 29, 2022, 6:18 PM CDT for Pike County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2022, 6:18 PM CDT (23:18 UTC)
- Expired
- Apr 29, 2022, 6:49 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Pike County, IL
The radar
The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WUUS53 KLSX 292318
SVRLSX
ILC149-300000-
/O.NEW.KLSX.SV.W.0019.220429T2318Z-220430T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
618 PM CDT Fri Apr 29 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Pike County in west central Illinois...
* Until 700 PM CDT.
* At 618 PM CDT, a severe thunderstorm was located near Pleasant
Hill, moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Pike County in west central Illinois, including the
following locations... Bedford, Montezuma and Nebo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3954 9057 3953 9058 3951 9058 3949 9059
3946 9069 3942 9093 3947 9095 3958 9058
3957 9058
TIME...MOT...LOC 2318Z 256DEG 31KT 3946 9079
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
193 follow-up statements
384
WWUS53 KLSX 292330
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
630 PM CDT Fri Apr 29 2022
ILC149-300000-
/O.CON.KLSX.SV.W.0019.000000T0000Z-220430T0000Z/
Pike IL-
630 PM CDT Fri Apr 29 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
At 630 PM CDT, a severe thunderstorm was located 11 miles northeast
of Belleview, moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Bedford, Montezuma and Nebo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3954 9057 3953 9058 3951 9058 3949 9059
3946 9069 3944 9080 3949 9083 3958 9058
3957 9058
TIME...MOT...LOC 2330Z 256DEG 31KT 3949 9066
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
19349
WWUS53 KLSX 292341
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
641 PM CDT Fri Apr 29 2022
ILC149-300000-
/O.CON.KLSX.SV.W.0019.000000T0000Z-220430T0000Z/
Pike IL-
641 PM CDT Fri Apr 29 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
At 641 PM CDT, a severe thunderstorm was located near Alsey, moving
east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Bedford and Montezuma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3954 9057 3953 9058 3951 9058 3949 9059
3946 9069 3946 9072 3949 9071 3956 9058
TIME...MOT...LOC 2341Z 253DEG 31KT 3953 9055
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
19828
WWUS53 KLSX 292349
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
649 PM CDT Fri Apr 29 2022
ILC149-292359-
/O.CAN.KLSX.SV.W.0019.000000T0000Z-220430T0000Z/
Pike IL-
649 PM CDT Fri Apr 29 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIKE COUNTY IN
WEST CENTRAL ILLINOIS IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3954 9057 3953 9058 3951 9058 3949 9059
3946 9069 3946 9072 3949 9071 3956 9058
TIME...MOT...LOC 2348Z 256DEG 31KT 3955 9046
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:02 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 29, 3:02 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 302 PM CDT Fri Apr 29 2022 .SHORT TERM... (Through Late Saturday Night) Issued at 255 PM CDT Fri Apr 29 2022 Showers and thunderstorms persist late this afternoon from central IL southwestward into central MO. This activity is occurring in association with a vort max moving into west-central IL, with a southwesterly LLJ and associate moisture convergence along with weak elevated instability supporting the trailing activity in central MO. The expected trend through the remainder of the afternoon is for this activity to exhibit an overall weakening trend as it lifts east-northeastward. Elsewhere across eastern MO it is possible to see spot showers and perhaps a storm. A well-defined warm front currently stretches from south-central Nebraska across eastern KS and across southern MO and southern IL. The ongoing showers and storms have effectively retarded aggressive northward movement, however the front is expected to gradually retreat northward tonight as a low pressure system across the central Plains moves northeastward and the trailing cold front advances into western MO. The lifting warm front could initiate a few storms as it moves northeast tonight, and it's also possible we could see a few elevated storm as well to it's north primarily across northeast MO and west central IL. However our greatest threat of storms will be overnight, as storms originating in the eastern Plains this evening move eastward through western MO and into our area. Overall I think this activity will be in a weakening state, but it may an isolated strong to severe threat for a few hours as it moves into the western CWA, namely wind and hail. The activity should progress east through the early morning hours on Saturday, exiting the CWA by 15z or so. The severe weather threat on Saturday remains conditional, largely based on cloud breaks and heating in the wake of the early morning storms. These mesoscale factors will ultimately dictate the probability and coverage of additional storms. The 12z HREF guidance suite has shifted back a bit to the west compared to the 00Z HREF. Present thinking is that the the combination of low level moisture advection and modest heating should result in a corridor of MLCAPE on the order of 1000-1500+ J/KG across far eastern MO and western IL during the afternoon. The consensus of the CAMS and RAP would suggest convective initiation from central IL across far east-central MO towards St. Louis during the early afternoon, with storms maturing as they move east into southwest and south central IL. Storm coverage should be scattered with potential for a more continuous line by mid-afternoon over the eastern CWA. Little has changed with respect to thinking on storm mode and severe threats. Deep layer shear and instability are in a favorable parameter space for organized severe storms, and shear vector orientation to the front/forcing suggest potential for supercells before upscale growth may ensue further east. Large hail and damaging winds still appear to be the primary threat. There remains a low threat of a few tornadoes, however low level wind profiles still appear to be a bit veered and the resulting hodographs do not support a large tornado threat. Glass .LONG TERM... (Sunday through Next Friday) Issued at 255 PM CDT Fri Apr 29 2022 Sunday still looks tranquil in the wake of the Saturday/Saturday night system with the cold front well to the east and the upper trof exiting to the east-northeast. Gusty westerly winds, drier conditions and seasonable temperatures will be in order. The latest deterministic and ensemble guidance continues to show an active weather pattern next week with a series of migratory short wave trofs impacting the region. There is rather good agreement on the first of these short waves and the attendant lifting warm front and advancing cold front impacting the region Monday into early Tuesday. We will have to watch this system and how much the warm sector opens up ahead of the cold front on Monday night, and the accompanying instability and threat of robust storms. Otherwise the models and ensembles continue to diverge with the second more significant upper trof and accompanying frontal system later in the week. Present thinking is that we should see another round of showers and possibly thunderstorms in the Thursday time frame and possibly into Friday depending on the timing of the system. Glass && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1239 PM CDT Fri Apr 29 2022 An ongoing region of showers and storms stretching from west- central IL into west-central MO will lift northeast through the remainder of the afternoon. KCOU and KJEF will have the greatest impacts with thunderstorms and MVFR flight conditions, while KUIN may just see showers. The current trajectory of the showers and storms would suggest they will remain just north-northwest of the St. Louis terminals. Much of the late afternoon and evening should be largely dry and VFR flight conditions with another area of showers and storms moving into the region overnight into early Saturday morning. Flight conditions could be lower with this later round of showers and storms but have chosen to be optimistic at this time as the direct terminal impact is uncertain. SPECIFICS FOR KSTL: The current trajectory of the ongoing showers and storms across central MO would suggest they will remain just north-northwest of the St. Louis terminals as they move northeast this afternoon. Thus VFR flight conditions are expected for this afternoon and much of tonight. A round of weakening showers and storms is expected to impact the terminal around 10-13z Saturday. Flight conditions could briefly be lower with this later round of showers and storms but have chosen to be optimistic at this time as the direct terminal impact is uncertain. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 29, 3:07 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 307 PM CDT Fri Apr 29 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-302015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 307 PM CDT Fri Apr 29 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms tonight. An isolated strong to severe storm is possible across parts of central and north central Missouri overnight, although the severe weather threat is limited. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered thunderstorms are expected Saturday into Saturday evening. Some of these storms may be severe across far eastern Missouri into southwest and south central Illinois during the afternoon and early evening. Large hail and damaging winds are the primary severe weather threat. Thunderstorms will be possible Monday into Tuesday and then again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Glass
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 6:40 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Pike | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.